I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

now diabetes

User
Posted 11 May 2017 at 18:01
my husband is within three weeks of radiotherapy and has just been diagnosed with diabetes this morning.

he had been showing signs of uncoordinated walking but never thought it would be this.he is stage three with localised spread on prostap injections.

doctor not keen to start tablets as G ended up in hospital due to conflict of meds only six weeks ago. so diet only till radiotherapy finished.

my worry, will this latest surprise hold back or affect radio.

we have been on massive rollercoaster since start of year with one thing after another with scary regularity. we've gone from getting up at night too often to cancer with no warning and now this.

thanks for any advice

The only thing you know is you never know,so,keep trying
User
Posted 12 May 2017 at 00:28

Hi Lyn, I don't know whether the new diagnosis would make any difference to treatment, I suspect not, but there is good news and bad news. Some research suggests that men on hormone treatments like Prostap and Zoladex are more likely to develop diabetes (although I am not sure your OH has really been on it long enough for the HT to be the cause in your case) and we do have a few members with diabetes and PCa who will hopefully reply. On the up side, a) controlling diabetes through diet will also increase his general health & wellbeing which has to be a good thing and b) there is a diabetes treatment called Metformin which is currently being trialled as part of Stampede because it seems to reduce the side effects of HT so if your partner does end up on meds he could perhaps ask about that one?

Now that you know about the diabetes, you may find that that was the actual cause of the frequent night weeing?

"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard

User
Posted 12 May 2017 at 07:51

Lyn
I haven't had radiotherapy, (currently on steroids, HT and chemo), but back in February, when I was first diagnosed, (out of the blue), with Advanced PCa, I was was also told that I too had developed diabetes with a score of 49.
Since that time I have completely changed my diet, no red meat, no processed food, no alcohol, and recently I've also cut out most dairy products, and do loads of walking.
To date I've lost 2 1/2 stone, which was needed, and I have reduced my diabetes count to 40, (i.e. No diabetes treatment/ tablets required).
Ps I start my 4th round of hormone injections next week with my third round of chemo the week after, and todate other than a few days of extreme fatigue I seem to be coping with it all?? In fact if I'm honest, if it wasnt for all what's going on inside me with the APCa, bone mets etc. then I havent felt fitter in ages!!!!!! Long may it reign???
Pps.
There's a load of us on that bloody roller-coaster----so just hang on!!!!!!

Show Most Thanked Posts
User
Posted 12 May 2017 at 00:28

Hi Lyn, I don't know whether the new diagnosis would make any difference to treatment, I suspect not, but there is good news and bad news. Some research suggests that men on hormone treatments like Prostap and Zoladex are more likely to develop diabetes (although I am not sure your OH has really been on it long enough for the HT to be the cause in your case) and we do have a few members with diabetes and PCa who will hopefully reply. On the up side, a) controlling diabetes through diet will also increase his general health & wellbeing which has to be a good thing and b) there is a diabetes treatment called Metformin which is currently being trialled as part of Stampede because it seems to reduce the side effects of HT so if your partner does end up on meds he could perhaps ask about that one?

Now that you know about the diabetes, you may find that that was the actual cause of the frequent night weeing?

"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard

User
Posted 12 May 2017 at 07:51

Lyn
I haven't had radiotherapy, (currently on steroids, HT and chemo), but back in February, when I was first diagnosed, (out of the blue), with Advanced PCa, I was was also told that I too had developed diabetes with a score of 49.
Since that time I have completely changed my diet, no red meat, no processed food, no alcohol, and recently I've also cut out most dairy products, and do loads of walking.
To date I've lost 2 1/2 stone, which was needed, and I have reduced my diabetes count to 40, (i.e. No diabetes treatment/ tablets required).
Ps I start my 4th round of hormone injections next week with my third round of chemo the week after, and todate other than a few days of extreme fatigue I seem to be coping with it all?? In fact if I'm honest, if it wasnt for all what's going on inside me with the APCa, bone mets etc. then I havent felt fitter in ages!!!!!! Long may it reign???
Pps.
There's a load of us on that bloody roller-coaster----so just hang on!!!!!!

User
Posted 14 May 2017 at 21:32
thanks for help .another question please.

over the last few weeks G has been uncoordinated when walking and it looks like his right leg is lagging behind a bit.

dr said " oh that will your blood sugar level".he also has pain behind the right knee.

I know I'm panicking but I am worried .is it diabetes, has the tumour grown.

prostap has reduced psa to 0.3 so does that mean it cant have spread

thanks for help

lyn

The only thing you know is you never know,so,keep trying
 
Forum Jump  
©2018 Prostate Cancer UK